Septic arthritis of the hip following cortisone injection: Case report and review of the literature

Leelakrishna Nallamshetty, Jacob M. Buchowski, Levon A. Nazarian, Samridhi Narula, Monica Musto, Nicholas U. Ahn, Frank J. Frassica

Research output: Contribution to journalArticle

Abstract

Septic arthritis of the hip is a serious medical condition that can result in permanent joint dysfunction. This is a case of a 65-year-old woman who underwent therapeutic intraarticular steroid/lidocaine injection for hip pain and subsequently developed septic arthritis. It is critical that radiologists performing these procedures maintain a high index of suspicion in symptomatic patients following intraarticular injections to prevent destruction of the joint.

Original languageEnglish (US)
Pages (from-to)225-228
Number of pages4
JournalClinical Imaging
Volume27
Issue number4
DOIs
StatePublished - Jan 1 2003

Keywords

  • Hip pain
  • Intraarticular injection
  • Septic arthritis
  • Septic joint
  • Steroid injection

ASJC Scopus subject areas

  • Radiology Nuclear Medicine and imaging

Fingerprint Dive into the research topics of 'Septic arthritis of the hip following cortisone injection: Case report and review of the literature'. Together they form a unique fingerprint.

  • Cite this

    Nallamshetty, L., Buchowski, J. M., Nazarian, L. A., Narula, S., Musto, M., Ahn, N. U., & Frassica, F. J. (2003). Septic arthritis of the hip following cortisone injection: Case report and review of the literature. Clinical Imaging, 27(4), 225-228. https://doi.org/10.1016/S0899-7071(02)00489-8